Alert archive / Arkansas / Tornado Warnings in 2015

Tornado Warning 7, NWS Little Rock, AR

April 19, 2015Logan County, Pope County, Yell County, Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 19, 2015, 4:26 PM CDT for Logan County, Pope County, Yell County, Arkansas. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2015, 4:26 PM CDT (21:26 UTC)
Expired
Apr 19, 2015, 5:00 PM CDT
In force
34 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties Logan County, AR, Pope County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 98 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 4:32 PM CDTHAIL 1.255 Nw Belleville, ARALSO REPORTED A WALL CLOUD VISIBLE TO THE NORTHWEST.
Apr 19, 4:55 PM CDTHAIL 0.75Russellville, AR
Apr 19, 4:55 PM CDTHAIL 1Dardanelle, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 1:42 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WFUS54 KLZK 192126
TORLZK
ARC083-115-149-192200-
/O.NEW.KLZK.TO.W.0007.150419T2126Z-150419T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
426 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL LOGAN COUNTY IN WESTERN ARKANSAS...
  SOUTHWESTERN POPE COUNTY IN CENTRAL ARKANSAS...
  NORTHERN YELL COUNTY IN CENTRAL ARKANSAS...

* UNTIL 500 PM CDT

* AT 424 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 5 MILES SOUTHEAST OF MT MAGAZINE...AND MOVING
  EAST AT 35 MPH.

  HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
  RUSSELLVILLE...       POTTSVILLE...         MT NEBO SP...
  MOSLEY...             LAKE DARDANELLE STATE PARK...
  LAKE DARDANELLE...    DARDANELLE LOCK AND DAM...
  DARDANELLE...         SPRING LAKE CAMPGROUND...
  HAVANA...             DELAWARE...           CHICKALAH...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 78 AND 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3535 9309 3519 9301 3508 9360 3519 9364
TIME...MOT...LOC 2126Z 255DEG 30KT 3513 9354

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 19, 2:39 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 19, 2:39 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
239 PM CDT SUN APR 19 2015

...SEVERE STORMS EXPECTED LATE THIS AFTERNOON TO EVENING OVER
ARKANSAS...

.DISCUSSION...

MAIN CONCERNS ARE SEVERE STORM POTENTIAL IN THIS AFTERNOON TO
EVENING PERIOD...WITH STORMS MOVING OUT OF AR AROUND MIDNIGHT.
THEN CONVECTION CHANCES ARE ASSOCIATED WITH WEAKER UPPER SHORT
WAVE SYSTEMS MOVING THROUGH THE W TO NW UPPER FLOW FROM TUESDAY
THROUGH THE END OF THE WEEK. TEMPS ARE ABOVE NORMAL TODAY WHILE
LOWERING TO A BIT BELOW NORMAL MONDAY AND TUESDAY...THEN A WARM
UP.

MORNING LIGHT CONVECTION MOVED THROUGH THE AREA WITH ONLY LIGHT
RAIN AMOUNTS. THIS AFTERNOON...SKIES WERE CLEARING OVER WEST TO
CENTRAL AR AND THE HEATING IS HELPING WITH INSTABILITY. VISUAL
SATELLITE IMAGERY SHOWS A LOBE OF ENERGY ALONG THE RED RIVER AND
MOVING EAST...WHILE SOME CU IS DEVELOPING OVER NORTHERN AR. THE
UPPER LOW PRESSURE SYSTEM HAS MOVED TO CENTRAL KS WHILE SHOWING
SIGNS OF OPENING UP INTO A WAVE AS COMPARED TO A CLOSED OFF LOW.
THE COLD FRONT WAS ALSO OVER CENTRAL KS TO WESTERN OK.

OVERALL TRENDS HAVE NOT CHANGED. AS THE UPPER LOW PRESSURE MOVES
EAST...CONVECTION WILL DEVELOP MAINLY IN THE LATE AFTERNOON TO
EVENING TO AROUND MIDNIGHT. DOES APPEAR TO BE MORE LIKELY A LINE
OF STORMS WILL FORM IN THE LATE AFTERNOON TO EARLY EVENING OVER
FAR WESTERN AR...THEN MOVE THROUGH AR THIS EVENING. ANALYSIS STILL
HAS MAIN SEVERE STORM THREAT TO BE DAMAGING WINDS...WITH A LOWER
THREAT OF LARGE HAIL AND TORNADOES. WIND PROFILES NOT SHOWING MUCH
VEERING SHEAR IN THE LOWEST ATMOSPHERE...WHILE CERTAINLY ENOUGH OF
INSTABILITY (LI TO -5 TO -7 AND CAPE TO NEAR 2000 J/KG)...AND
MOISTURE AND LIFT. SE AR MAY HAVE THE BEST CHANCE OF ISOLATED
TORNADO IN THE END IF VEERING OF THE WINDS CAN OCCUR.

&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

THE FORECAST WILL START A GOOD CHANCE OF CONVECTION WITH POSSIBLE
SEVERE STORMS OVER MOST OF WESTERN TO CENTRAL AR...EARLY THEN A
BIT MORE INTO THE EVENING FOR EASTERN AR. ONCE THE LINE OF STRONG
TO SEVERE STORMS TO DEVELOP WHEN THE MAIN LIFT MOVES INTO AR LATER
THIS AFTERNOON TO EVENING...IT WILL MOVE QUICKLY TO THE EAST WITH
A MID LEVEL AND ALONG AND AHEAD OF THE COLD FRONT. ANY ISOLATED
STORMS AHEAD OF THE LINE COULD ALSO REACH SEVERE LEVELS. THE
STORMS SHOULD RAPIDLY MOVE EAST AND PUSH OUT OF AR AROUND
MIDNIGHT...WITH MUCH LIGHT CONVECTION BEHIND THE FRONT THEN
CLEARING OVERNIGHT. DRYING AND MOSTLY SUNNY WITH BREEZY CONDITIONS
ON MONDAY. TUESDAY AND WEDNESDAY...SOME UPPER SHORT WAVE ENERGY IS
SEEN IN THE UPPER W TO NW FLOW...AND A LOW CHANCE OF SHOWERS AND
ISOLATED THUNDER WILL BE POSSIBLE. TEMPS WILL BE COOLER THAN
NORMAL ON MONDAY...THEN WARM BACK TO NEAR NORMAL VALUES MID WEEK.

&&

.LONG TERM...THURSDAY THROUGH SUNDAY

THE LONG TERM PERIOD WILL BEGIN WITH UPPER LOWS OVER THE GREAT LAKES
AND THE PACIFIC OCEAN WITH AN UPPER RIDGE FROM EAST TEXAS TO THE
ROCKIES. THE WESTERN UPPER LOW WILL MOVE TO THE FOUR CORNERS REGION
BY FRIDAY AND THE RIDGE WILL MOVE INTO THE PLAINS. THE RIDGE IS EAST
OF ARKANSAS BY SATURDAY AND THE UPPER LOW OPENS TO A TROUGH AND
MOVES TO THE PLAINS. RIDGING DEVELOPS OVER THE ROCKIES SUNDAY AND
WILL PROVIDE NORTHWEST FLOW FOR ARKANSAS.

THE UNSETTLED WEATHER WILL CONTINUE THROUGH MUCH OF THE EXTENDED
FORECAST. A STATIONARY FRONT IS EXPECTED OVER ARKANSAS THURSDAY AND
FRIDAY AND WILL BE PUSHED EAST OF THE AREA SATURDAY BY LOW PRESSURE.
PRECIPITATION CHANCES WILL DECREASE ON SATURDAY NIGHT AND MUCH OF
SUNDAY SHOULD BE DRY. EXPECT TEMPERATURES TO BE A LITTLE BELOW
NORMAL THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     53  67  45  68 /  80  10  10  20
CAMDEN AR         54  71  46  73 /  70  10  10  10
HARRISON AR       47  64  42  65 /  70  10  10  20
HOT SPRINGS AR    52  69  46  71 /  60  10  10  20
LITTLE ROCK   AR  54  70  47  71 /  70  10  10  20
MONTICELLO AR     56  70  48  72 /  70  10  10  10
MOUNT IDA AR      50  68  45  69 /  40  10  10  20
MOUNTAIN HOME AR  50  65  42  67 /  70  10  10  20
NEWPORT AR        53  67  45  69 /  70  10  10  20
PINE BLUFF AR     55  69  47  71 /  70  10  10  10
RUSSELLVILLE AR   50  68  44  69 /  60  10  10  20
SEARCY AR         53  68  45  70 /  70  10  10  20
STUTTGART AR      55  68  47  70 /  70  10  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...51
Hazardous weather outlook, Apr 19, 10:53 AM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 AM CDT SUN APR 19 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1053 AM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AFTER A LULL IN THE SHOWERS AROUND MID DAY...THE POTENTIAL FOR
STRONG THUNDERSTORMS WILL RETURN TO THE FORECAST DURING THE
AFTERNOON HOURS. THE MAIN THREAT AREA FOR THESE STRONGER
THUNDERSTORMS WILL BE ACROSS SOUTHERN ARKANSAS WHERE LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS. DURING THE EARLY EVENING
HOURS...THUNDERSTORMS WILL LIKELY FORM INTO A LINE WITH DAMAGING
WINDS BECOMING THE PRIMARY THREAT. PRECIPITATION WILL LIKELY COME TO
AN END AS THE STORMS PUSH EAST OF THE STATE AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WITH DRY WEATHER EXPECTED ON MONDAY...PRECIPITATION CHANCES RETURN
TO THE FORECAST ON TUESDAY. A COLD FRONT WILL STALL TO THE SOUTH OF
ARKANSAS BY MIDWEEK...WITH WEAK STORM SYSTEMS APPROACHING FROM THE
SOUTHWEST. THIS WILL KEEP UNSETTLED WEATHER IN THE FORECAST THROUGH
THE REMAINDER OF THE WEEK. AT THIS TIME...WIDESPREAD HEAVY RAIN IS
NOT EXPECTED...AND SEVERE WEATHER CHANCES WILL REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

In the hours before

Local storm report, Apr 19, 4:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
419 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             MAGAZINE                35.15N 93.81W
04/19/2015  E1.00 INCH       LOGAN              AR   PUBLIC

&&

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:25 PM CDTSevere Thunderstorm WarningLZKLogan, Scott65 min
Apr 19, 4:07 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike38 min
Apr 19, 4:12 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell63 min
Apr 19, 4:33 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell42 min
Apr 19, 4:39 PM CDTSevere Thunderstorm WarningLZKNewton51 min
Apr 19, 4:43 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery47 min
Apr 19, 4:46 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell44 min
Apr 19, 4:51 PM CDTSevere Thunderstorm WarningLZKClark39 min
Apr 19, 5:04 PM CDTSevere Thunderstorm WarningLZKGarland, Grant, Hot Spring, Saline56 min
Apr 19, 5:28 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Pope, Van Buren, Yell62 min
Apr 19, 5:30 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Grant, Hot Spring45 min
Apr 19, 5:32 PM CDTTornado WarningLZKCleburne, Conway, Faulkner, Van Buren43 min
Apr 19, 5:44 PM CDTSpecial Weather StatementLZKFulton46 min
Apr 19, 5:58 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Van Buren, White62 min
Apr 19, 6:08 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring, Pulaski, Saline52 min
Apr 19, 6:13 PM CDTSevere Thunderstorm WarningLZKDallas, Grant, Jefferson, Pulaski47 min
Apr 19, 6:27 PM CDTSevere Thunderstorm WarningLZKJohnson48 min
Apr 19, 6:42 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White, Woodruff63 min
Apr 19, 6:44 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry46 min
Apr 19, 6:53 PM CDTSevere Thunderstorm WarningLZKArkansas, Cleveland, Jefferson, Lincoln37 min
Apr 19, 6:59 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski34 min

Nearby

Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.